Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The characteristic exponent of second-order linear differential equations with two irregular singular points

Author: Wolfgang Bühring
Journal: Proc. Amer. Math. Soc. 118 (1993), 801-812
MSC: Primary 34A20
MathSciNet review: 1169022
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A second-order linear differential equation with two irregular singular points, of which one has unit rank, is investigated. A simple limit formula is obtained for the characteristic exponent of the multiplicative solutions as well as a more detailed asymptotic formula which is suitable for getting accurate numerical values. Only the recursively known coefficients of the formal power series solutions at the irregular singular point of unit rank enter our formulas.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A20

Retrieve articles in all journals with MSC: 34A20

Additional Information

PII: S 0002-9939(1993)1169022-6
Keywords: Linear differential equations, characteristic exponent, characteristic index, Floquet exponent, irregular singular points
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia